Mississippi, 2006Hail in Mississippi, March 11, 2006
March 11, 2006 · NWS JAN · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 11, 3:30 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 11, 3:30 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CST SAT MAR 11 2006
.SHORT TERM...NEXT 24 HOURS TO BE RELATIVELY QUIET...AT LEAST IN
COMPARISON TO A MORE ACTIVE PERIOD SUNDAY NIGHT INTO MONDAY.
ATMOSPHERE ACROSS THE REGION IS QUITE MOIST AND UNSTABLE THIS
AFTERNOON...WITH SOUTHERN AND WESTERN SECTIONS OF THE AREA HAVING
MLCAPE VALUES OF 1500 TO 2500 J/KG. LOOKS TO BE A BIT OF A FORCING
MECHANISM IN THE FORM OF A SUBTROPICAL JET STREAK ALONG NORTHWEST
GULF COAST...WITH OUR AREA IN LEFT EXIT REGION. IN SPITE OF ALL OF
THIS...COVERAGE OF CONVECTION HAS REMAINED ISOLATED THROUGH THE
AFTERNOON HOURS...POSSIBLY DUE TO A LITTLE WARMING AROUND 700 MB AS
SHOWN BY THE RUC. WILL KEEP ISOLATED CONVECTION IN THE FORECAST FOR
TONIGHT...AND THERE IS STILL THE SMALL POTENTIAL FOR A STRONG OR
SEVERE STORM THIS EVENING MAINLY IN THE SW SECTIONS WHERE BEST
INSTABILITY AND FLOW EXISTS. A VERY ACTIVE OVERNIGHT IS EXPECTED TO
THE NW OF US WHERE SPC HAS MODERATE RISK OF SEVERE FORECAST. STILL
EXPECT THAT MOST OF THIS WILL SLIDE N AND NW OF FORECAST AREA
OVERNIGHT...BUT KEPT A LITTLE HIGHER POPS AND MENTION OF ISOLATED
SVR IN HWO FOR UPPER DELTA BASED ON PROXIMITY OF BETTER FORCING AND
INSTABILITY.
SUNDAY OVERALL LOOKS EVEN LESS ACTIVE THAN TODAY. MODELS GENERALLY
AGREE ON RELATIVELY STRONG NEGATIVE 850 MB THETA-E ADVECTION OVER
MOST AREAS AS BEST MOISTURE ADVECTION FOCUSES TO OUR WEST AHEAD OF
NEXT SYSTEM. COULD STILL BE SOME ISOLATED DIURNAL CONVECTION IN
CONTINUED MOIST AND UNSTABLE ATMOSPHERE...BUT WILL GENERALLY KEEP
POPS IN THE 20 PCT RANGE. WINDS COULD BE A BIT OF A PROBLEM AGAIN
SUNDAY...AS GFS SHOWS 30-35 KT 925/850 MB FLOW AND GOOD MIXING. WILL
PROBABLY BE LOOKING AT A LOW END LAKE WIND ADVISORY AGAIN
SUNDAY...BUT WILL HOLD OFF ON LOCKING LATER SHIFTS INTO THIS
DECISION YET AND JUST MENTION IN HWO FOR NOW.
AS FAR AS TEMPERATURES...CONTINUED WELL ABOVE NORMAL. TEMPERATURES
WILL REMAIN IN THE 60S TONIGHT WITH DECENT SOUTHERLY FLOW AND HIGH
DEWPOINTS. MODEL SOUNDINGS IMPLY A LITTLE MORE HIGH CLOUDINESS ON
SUNDAY WHICH MAY KEEP TEMPERATURES FROM GETTING AS OUT OF CONTROL AS
TODAY...BUT SHOULD STILL SEE 80 TO 85 AREAWIDE. WENT NEAR OR A BIT
ABOVE MAV GUIDANCE THROUGH THE PERIOD. /AEG/
&&
SUNDAY NIGHT THROUGH MONDAY NIGHT...THE PRIMARY SHORTWAVE TROUGH
AXIS WILL APPROACH LATE SUNDAY WITH A SIGNIFICANT SURFACE LOW
DEVELOPING IN ASSOC WITH LARGEST HEIGHT FALLS OVER THE CNTRL
PLAINS/MID MS VALLEY REGION. A MOIST AND UNSTABLE AIRMASS WILL
REMAIN IN PLACE OVER THE FORECAST AREA AHEAD OF A STRENGTHENING
EASTWARD MOVING COLD FRONT THAT WILL TAIL SSW FROM THE SURFACE LOW.
ALTHOUGH THE STRONGEST UPWARD FORCING WILL PUSH NORTH OF THE
FORECAST AREA...SUFFICIENT WIND FIELDS COMBINED WITH IMPRESSIVE
THERMODYNAMIC FIELDS WILL BE AVAILABLE TO SUPPORT SEVERE WEATHER
GIVEN TSTM DEVELOPMENT...BEGINNING LATE SUNDAY EVENING IN NORTHWEST
PORTIONS OF THE AREA AND CONTINUING OVER THE ENTIRE FORECAST AREA
MONDAY...AND THEN INTO EAST CENTRAL/SE MS MONDAY EVENING.
THERE IS CONSIDERABLE CONCERN FOR THE DEVELOPMENT OF SUPERCELL
THUNDERSTORMS OVER EXTREME SE AR AND NORTHWEST MS LATE SUNDAY NIGHT
AS AN IMPRESSIVE SPLIT UPPER JET STRUCTURE IS FORECAST TO DEVELOP
ABOVE NOSE OF 336K 850MB THETAE RIDGE. 50KT SOUTHWEST 850MB WINDS
ARE FORECAST TO OVERLAY 15KT SOUTH WINDS AND RICH BOUNDARY LAYER
MOISTURE WILL CREATE A FAVORABLE ENVIRONMENT FOR TORNADO
DEVELOPMENT AND HAVE MENTIONED THE POSSIBILITY OF SUPERCELL
TSTMS/TORNADOES IN THE HWO. AS THE FRONT PUSHES SOUTHEAST ACROSS THE
FORECAST AREA MONDAY AND MONDAY NIGHT...A NEW SURGE OF
ENERGY/MOISTURE IS EXPECTED TO MOVE IN MONDAY AFTERNOON WITH PRECIP
WATER VALUES EXCEEDING 1.5 INCHES DURING AFTN PEAK HEATING OVER
EC/SE MS. AM SOMEWHAT CONCERNED WITH HOW THE TIMING OF PEAK HEATING
COULD ENHANCE SEVERE WEATHER RISK LATE MONDAY...ESPECIALLY IF
LIMITED FORCING RESULTS IN CELLULAR NATURE OF STORMS. AS
MENTIONED...WIND FIELDS WILL BE SUFFICIENT FOR SEVERE WEATHER...WITH
SUPERCELLS STILL A POSSIBILITY.
TUESDAY THROUGH WEDNESDAY...COOL HIGH PRESSURE WILL BUILD INTO THE
REGION BEHIND THE FRONT. WOULD NOT BE SURPRISED IF SOME FROST OCCURS
TUESDAY NIGHT IN NE/EC MS.
WED NIGHT THRU THURS NIGHT...CONFIDENCE IS LOW WITH TIMING AND
STRENGTH OF THE NEXT STORM SYSTEM TO MOVE ACROSS LOWER MS VALLEY
REGION. 12Z GUIDANCE CAME IN MUCH WETTER AND A BIT SLOWER WITH THIS
SYSTEM. THE GFS/UKMET/ECMWF ALL SHOW A SIGNIFICANT SYSTEM MOVING
THROUGH...WITH THE GFS PERHAPS THE STRONGEST. WENT AHEAD AND UPPED
POPS AND SLOWED TIMING IN THE GRIDS. /EC/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 6 PM TODAY.
LA...LAKE WIND ADVISORY UNTIL 6 PM TODAY.
AR...LAKE WIND ADVISORY UNTIL 6 PM TODAY.
&&
AEG/EC
Hazardous weather outlook, Mar 11, 2:57 PM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CST SAT MAR 11 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
122057-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
257 PM CST SAT MAR 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND SUNDAY...
...THUNDERSTORMS...
ISOLATED STRONG OR SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE AREA THIS AFTERNOON AND EVENING. THE MOST LIKELY AREAS FOR
ANY SEVERE WEATHER WILL BE OVER THE UPPER DELTA REGION OF
SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI...WHERE WIND GUSTS
TO 65 MPH...HAIL TO THE SIZE OF GOLFBALLS...AND ISOLATED
TORNADOES WILL BE POSSIBLE. ANOTHER AREA OF ENHANCED POSSIBILITY
FOR ISOLATED SEVERE STORMS WILL BE IN EAST CENTRAL LOUISIANA AND
SOUTHWEST MISSISSIPPI ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR.
HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS TO 60 MPH WOULD
BE THE MAIN THREAT THERE.
A VERY MOIST AND UNSTABLE AIRMASS HAS OVERSPREAD THE LOWER
MISSISSIPPI VALLEY REGION. NO PARTICULARLY STRONG WEATHER SYSTEMS
ARE EXPECTED TO AFFECT THE REGION THIS AFTERNOON OR TONIGHT...AND
DAYTIME HEATING WILL BE THE MAIN TRIGGER FOR CAUSING STORMS TO
DEVELOP OVER THE REGION. THE EXCEPTION TO THIS WILL BE OVER THE
NORTHWEST DELTA REGION...WHERE A PASSING UPPER LEVEL WEATHER
DISTURBANCE MAY CAUSE MORE FOCUSED AND INTENSE STRONG TO SEVERE
THUNDERSTORM ACTIVITY LATER THIS AFTERNOON AND TONIGHT.
ISOLATED STRONG THUNDERSTORM ACTIVITY WILL AGAIN BE POSSIBLE ON
SUNDAY AFTERNOON ACROSS THE AREA...BUT ANY ORGANIZED STRONG OR
SEVERE STORM ACTIVITY SHOULD HOLD OFF UNTIL LATER SUNDAY NIGHT
AND MONDAY.
...NON PRECIPITATION...
SOUTH WINDS WILL OCCASIONALLY GUST TO NEAR 30 MPH THIS AFTERNOON
IN MANY AREAS. A LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE
ENTIRE REGION UNTIL 6 PM. GUSTY WINDS WILL OCCUR AGAIN ON
SUNDAY...AND A LAKE WIND ADVISORY MAY BE NEEDED ONCE AGAIN.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...
...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT...
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHWEST PORTIONS
OF THE OUTLOOK AREA SUNDAY NIGHT...ESPECIALLY ALONG AND NORTHWEST
OF A CROSSETT ARKANSAS TO GREENVILLE AND INDIANOLA MISSISSIPPI
LINE.
SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK
AREA MONDAY.
A STRONG LOW PRESSURE SYSTEM WILL DEVELOP OVER THE PLAINS STATES
SUNDAY AND MOVE INTO THE MISSISSIPPI VALLEY REGION SUNDAY NIGHT
AND MONDAY. A VERY MOIST AND UNSTABLE AIR MASS WILL BE IN PLACE
ACROSS THE REGION AHEAD OF THE APPROACHING COLD FRONT. AS WIND
FIELDS STRENGTHEN SUNDAY EVENING...SEVERE SUPERCELL THUNDERSTORMS
MAY BEGIN TO DEVELOP OVER EXTREME SOUTHEAST ARKANSAS AND
NORTHWEST MISSISSIPPI BRINGING THE RISK FOR LARGE HAIL AND
TORNADOES.
STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP OVER THE REMAINDER OF
THE OUTLOOK AREA DURING THE DAY MONDAY AS THE COLD FRONT PUSHES
SLOWLY EAST. THE ENVIRONMENT WILL CONTINUE TO REMAIN FAVORABLE
FOR SEVERE WEATHER AHEAD OF THE FRONT...WITH EVEN GREATER
INSTABILITY POSSIBLE OVER EAST CENTRAL AND SOUTHEAST MISSISSIPPI
MONDAY AFTERNOON WHERE GREATER DAYTIME HEATING SHOULD OCCUR.
DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE
POSSIBLE WITH THESE STORMS.
...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED AT ANY POINT INTO EARLY NEXT WEEK...BUT
MOST ESPECIALLY LATE SUNDAY NIGHT AND MONDAY. OTHERWISE
ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SATURDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Hail, Sunflower
- When
- March 11, 6:22 PM CST to 6:32 PM CST
- Where
- Sunflower County, 3 mi NW of Moorhead
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.483, -90.550
A swath of nickel to golf ball sized hail fell from just northwest of Moorhead to just east of Sunflower.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Missouri, March 11, 20062 deaths · 10 injured · $1.0 million · F3 · 1 event
- Winter Weather in California, March 11, 20062 deaths · 15 injured · 1 event
- Tornado in Missouri, March 11, 2006F3 · 1 event
- Tornado in Illinois, March 11, 20062 injured · $1.2 million · F2 · 1 event
- Tornado in Missouri, March 11, 20062 injured · F2 · 1 event
- Flooding in Indiana, March 11 to 21, 2006$800,000 · 8 events
- Tornadoes in Missouri, March 11, 2006F2 · 3 events
- Tornado in Illinois, March 11, 2006F2 · 1 event
- Tornado in Illinois, March 11, 2006F2 · 1 event
- Flood in Indiana, March 11 to 13, 2006$500,000 · 1 event
- Tornado and Hail in Arkansas, March 11 to 12, 2006$160,000 · F0 · 12 events
- Tornado in Illinois, March 11, 2006$70,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490627.